Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 125, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 27, 2014, 9:53 PM CDT for Fentress County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2014, 9:53 PM CDT (02:53 UTC)
- Expired
- Jul 27, 2014, 10:14 PM CDT
- In force
- 21 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 139 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 12:00 PM CDT | Tornado Watch | SPC | 11 hr |
| Jul 27, 7:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3837 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:23 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 27, 6:23 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 623 PM CDT SUN JUL 27 2014 .UPDATE...FOR 00Z AVIATION FORECASTS. && .AVIATION...BELIEVE SCATTERED THUNDERSTORMS WILL BECOME MORE PRONOUNCED IN THE CSV VICINITY BTWN 03Z AND 05Z, AS SFC COLD FRONT PUSHES INTO THAT AREA. EXPECT MAINLY JUST ISOLATED STORMS FURTHER WEST TOWARD BNA AND CKV. OF COURSE, IF A TSTM MOVES ACROSS ANY OF THE AREA TERMINALS TONIGHT YOU CAN EXPECT A BRIEF PERIOD OF MVFR, AND POSSIBLY IFR, CONDITIONS. OTHERWISE, LOOK FOR VFR THROUGH THE FORECAST PERIOD. GUSTY WEST SFC WINDS ARE FORECAST THROUGH THIS EVENING, AHEAD OF THE FRONT, DIMINISHING AND BECOMING NORTHWESTERLY OVERNIGHT. HOWEVER, NORTHWEST SFC WINDS WILL BECOME GUSTY ONCE AGAIN DURING THE DAYLIGHT HOURS, WITH OCCASIONAL GUSTS TO NR 20 KTS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jul 27, 7:27 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 727 PM CDT SUN JUL 27 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-290030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 727 PM CDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 1 AM TONIGHT FOR ALL OF MIDDLE TENNESSEE. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. WHILE ALL OF MIDDLE TENNESSEE WILL BE THREATENED...THE BEST CHANCE FOR THIS SEVERE WEATHER WILL BE ON THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 27
In the hours before
Special weather statement, Jul 27, 9:17 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
917 PM CDT SUN JUL 27 2014
TNZ010-011-031>034-280300-
CLAY-FENTRESS-JACKSON-OVERTON-PICKETT-PUTNAM-
917 PM CDT SUN JUL 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...JACKSON...
OVERTON...PICKETT AND PUTNAM COUNTIES...
AT 912 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORMS IN NORTHEASTERN MIDDLE TENNESSEE...MOVING
EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE HUNTERSVILLE...WOLF RIVER DOCK...
BYRDSTOWN...PALL MALL...JAMESTOWN AND PICKETT STATE PARK.
GUSTY WINDS UP TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.
ADDITIONALLY...THESE STORMS ARE PRODUCING VERY HEAVY RAINFALL AND
ALMOST CONSTANT CLOUD TO GROUND LIGHTNING. ALTHOUGHT THESE STORMS
MAY NOT BE SEVERE CRITERIA...THEY ARE STILL DANGEROUS FOR THOSE THAT
ARE OUTDOORS.
LAT...LON 3629 8480 3628 8487 3619 8490 3615 8500
3617 8503 3611 8515 3613 8581 3621 8580
3624 8578 3625 8582 3629 8584 3663 8579
3663 8511 3661 8480 3660 8477 3643 8469
3641 8466
TB12Local storm report, Jul 27, 9:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
923 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 1 SW WESTMORELAND 36.55N 86.26W
07/27/2014 SUMNER TN 911 CALL CENTER
TREE DOWN ON JOHNNY SPEARS ROAD
&&
EVENT NUMBER OHX1400482
SHAMBURGERLocal storm report, Jul 27, 9:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
930 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 7 SW WESTMORELAND 36.48N 86.32W
07/27/2014 SUMNER TN 911 CALL CENTER
TREE DOWN AT HIGHWAY 31 AND GIFFORD LANE IN BETHPAGE
&&
EVENT NUMBER OHX1400483
SHAMBURGERLocal storm report, Jul 27, 9:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
934 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 7 SW SPRINGFIELD 36.44N 86.97W
07/27/2014 ROBERTSON TN 911 CALL CENTER
TREE DOWN IN COOPERTOWN
&&
EVENT NUMBER OHX1400484
SHAMBURGERLocal storm report, Jul 27, 9:35 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
935 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 2 SW GALLATIN 36.36N 86.48W
07/27/2014 E0.88 INCH SUMNER TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1400485
SHAMBURGERLocal storm report, Jul 27, 9:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
941 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 9 ENE CELINA 36.59N 85.34W
07/27/2014 M0.88 INCH CLAY TN PUBLIC
DIME TO NICKEL SIZED HAIL AT WILLOW GROVE REC AREA
0533 PM TSTM WND DMG 6 WSW JAMESTOWN 36.40N 85.04W
07/27/2014 FENTRESS TN 911 CALL CENTER
TREES AND POWER LINES DOWN SW AND SOUTH OF JAMESTOWN
0539 PM HAIL JAMESTOWN 36.43N 84.94W
07/27/2014 E1.00 INCH FENTRESS TN 911 CALL CENTER
QUARTER SIZE HAIL REPORTED BY 911 CENTER AND TRAINED
SPOTTER IN JAMESTOWN
0540 PM TSTM WND DMG 1 SE JAMESTOWN 36.42N 84.92W
07/27/2014 FENTRESS TN BROADCAST MEDIA
TREE FELL ONTO A HOUSE AND CAR ON OLD ALLARDT ROAD JUST
SOUTHEAST OF JAMESTOWN
0542 PM TSTM WND DMG JAMESTOWN 36.43N 84.94W
07/27/2014 FENTRESS TN TRAINED SPOTTER
TREE DOWN AND POWER OUTAGE ON BRIAR AVE.
0813 PM HAIL PORTLAND 36.59N 86.52W
07/27/2014 M0.70 INCH SUMNER TN TRAINED SPOTTER
AT HWY 52 AND BAGGS ROAD IN THE DRAKEWOOD AREA.
0820 PM HAIL PORTLAND 36.59N 86.52W
07/27/2014 E0.70 INCH SUMNER TN TWITTER
DIME SIZE HAIL REPORTED NEAR PORTLAND AIRPORT VIA
TSPOTTER
0825 PM TSTM WND DMG 7 SW WESTMORELAND 36.48N 86.32W
07/27/2014 SUMNER TN 911 CALL CENTER
TREE DOWN AT HIGHWAY 31 AND GIFFORD LANE IN BETHPAGE
0840 PM TSTM WND DMG 1 SW WESTMORELAND 36.55N 86.26W
07/27/2014 SUMNER TN 911 CALL CENTER
TREE DOWN ON JOHNNY SPEARS ROAD
0850 PM TSTM WND DMG 7 SW SPRINGFIELD 36.44N 86.97W
07/27/2014 ROBERTSON TN 911 CALL CENTER
TREE DOWN IN COOPERTOWN
0920 PM HAIL 2 SW GALLATIN 36.36N 86.48W
07/27/2014 E0.88 INCH SUMNER TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1400475 OHX1400477 OHX1400476 OHX1400479 OHX1400478
OHX1400480 OHX1400481 OHX1400483 OHX1400482 OHX1400484 OHX1400485
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 35 min |
| Jul 27, 8:02 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jul 27, 8:09 PM CDT | Special Weather Statement | OHX | Robertson | 21 min |
| Jul 27, 8:29 PM CDT | Special Weather Statement | OHX | Macon, Smith, Sumner, Trousdale | 31 min |
| Jul 27, 8:34 PM CDT | Special Weather Statement | OHX | Robertson | 26 min |
| Jul 27, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale | 36 min |
| Jul 27, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson, Sumner | 34 min |
| Jul 27, 9:07 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 23 min |
| Jul 27, 9:17 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 43 min |
| Jul 27, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 37 min |
| Jul 27, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, DeKalb, Rutherford, Smith, Wilson | 46 min |
| Jul 27, 9:33 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 42 min |
| Jul 27, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Maury, Perry, Williamson | 47 min |
| Jul 27, 10:07 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Warren, White, Wilson | 38 min |
| Jul 27, 10:12 PM CDT | Special Weather Statement | OHX | Cumberland, Van Buren, White | 48 min |
| Jul 27, 10:35 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Cumberland, Van Buren, Warren, White | 40 min |
| Jul 27, 11:07 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Grundy, Van Buren, Warren | 38 min |
| Jul 27, 11:43 PM CDT | Special Weather Statement | OHX | Grundy, Warren | 47 min |
| Jul 28, 12:28 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.